Alert archive / Washington / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this fire weather watch at Jul 13, 2021, 3:57 AM PDT. It took effect at Jul 14, 2021, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jul 13, 2021, 3:57 AM PDT (10:57 UTC)
- In effect from
- Jul 14, 2021, 1:00 PM PDT
- Expired
- Jul 13, 2021, 2:27 PM PDT
- In force
- Issued by
- NWS Spokane, WA
The text
As transmitted.
175 WWUS86 KOTX 131057 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 357 AM PDT Tue Jul 13 2021 ...Hot and Dry with Increased Wind Wednesday and Thursday Cascade east slopes, Columbia Basin, Washington Palouse and Spokane Area ... .Expect periods of increased wind with low relative humidity especially in the afternoons and evenings Wednesday and Thursday. A cold front will move through Thursday will increase relative humdity in some areas but the increase in wind will still be a concern for new fire starts and existing fires. WAZ673-674-676-677-131900- /O.NEW.KOTX.FW.A.0004.210714T2000Z-210716T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 357 AM PDT Tue Jul 13 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES WA673, WA674, WA676, WA677... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Thursday evening. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 8 to 15 percent in the valleys and 16 to 22 percent over the higher terrain. * Impacts: Increased wind and low relative humidity will potentially increase fire spread potential of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
342 WWUS86 KOTX 131517 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 817 AM PDT Tue Jul 13 2021 ...Hot and Dry with Increased Wind Wednesday and Thursday Cascade east slopes, Okanogan Valley, Columbia Basin, Washington Palouse and Spokane Area ... .Expect periods of increased wind with low relative humidity especially in the afternoons and evenings Wednesday and Thursday. A cold front moving through Thursday will increase relative humidity in some areas but the stronger winds will still be a concern for new fire starts and existing fires. WAZ684-140000- /O.EXA.KOTX.FW.A.0004.210714T2000Z-210716T0600Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 817 AM PDT Tue Jul 13 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE OKANOGAN AND METHOW VALLEY... The National Weather Service in Spokane has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Wednesday afternoon through Thursday evening. * Affected Area: Fire Weather Zone 684 Okanogan/Methow Valleys. * Winds: West 10 to 15 mph with gusts 20 to 25 mph. * Relative Humidities: 8 to 19 percent. * Impacts: Increased wind and low relative humidity will potentially increase fire spread potential of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ WAZ673-674-676-677-140000- /O.CON.KOTX.FW.A.0004.210714T2000Z-210716T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 817 AM PDT Tue Jul 13 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL CASCADE GAPS, COLUMBIA BASIN, PALOUSE AND SPOKANE AREA... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin, Fire Weather Zone 674 East Washington Palouse and Spokane Area, Fire Weather Zone 676 East Washington South Central Cascade Valleys and Fire Weather Zone 677 East Washington Central Cascade Valleys. * Winds: West 10 to 20 mph with gusts up to 30 mph. * Relative Humidities: 8 to 15 percent in the valleys and 16 to 22 percent over the higher terrain. * Impacts: Increased wind and low relative humidity will potentially increase fire spread potential of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
540 WWUS86 KOTX 132127 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 227 PM PDT Tue Jul 13 2021 ...HOT AND DRY WIND WEDNESDAY AFTERNOON AND AGAIN THURSDAY AFTERNOON FOR MUCH OF CENTRAL AND EASTERN WASHINGTON... WAZ673-674-141500- /O.UPG.KOTX.FW.A.0004.210714T2000Z-210716T0600Z/ /O.NEW.KOTX.FW.W.0007.210714T2000Z-210716T0600Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington Palouse and Spokane Area (Zone 674)- 227 PM PDT Tue Jul 13 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR WASHINGTON COLUMBIA BASIN...PALOUSE...AND SPOKANE AREA... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM Wednesday to 11 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673) and Fire Weather Zone 674 East Washington Palouse and Spokane Area (Zone 674). * Winds: Southwest 10 to 15 mph with gusts to 25 mph. Localized gusts as high as 35 mph on the Waterville Plateau. * Relative Humidities: 7 to 14 percent Wednesday and in the valleys and 14 to 19 percent Thursday. * Impacts: Increased wind and low relative humidity will potentially increase fire spread potential of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ676-677-141500- /O.UPG.KOTX.FW.A.0004.210714T2000Z-210716T0600Z/ /O.NEW.KOTX.FW.W.0007.210714T2000Z-210716T0600Z/ East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 227 PM PDT Tue Jul 13 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 11 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL AND SOUTH CENTRAL WASHINGTON CASCADE VALLEYS... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM Wednesday to 11 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: Northwest 15 to 20 mph with gusts to 35 mph. * Relative Humidities: 10 to 15 percent Wednesday. 18 to 23 percent Thursday. * Impacts: Increased wind and low relative humidity will potentially increase fire spread potential of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WAZ684-141500- /O.UPG.KOTX.FW.A.0004.210714T2000Z-210716T0600Z/ /O.NEW.KOTX.FW.W.0007.210714T2000Z-210715T0500Z/ East Washington Okanogan/Methow Valleys (Zone 684)- 227 PM PDT Tue Jul 13 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 10 PM PDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR Okanogan and Methow Valleys... The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 1 PM to 10 PM PDT Wednesday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 684 East Washington Okanogan/Methow Valleys (Zone 684). * Winds: South 10 to 15 mph with gusts up to 25 mph Okanogan Valley in the afternoon. West or northwest 9 to 13 mph with gusts to 22 mph Methow Valley in the evening. * Relative Humidities: 8 to 16 percent. * Impacts: Increased wind and low relative humidity will potentially increase fire spread potential of new or existing fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this fire weather watch went out at Jul 13, 3:33 AM PDT, 24 minutes earlier.
Area forecast discussion, Jul 13, 3:33 AM PDT, 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
333 AM PDT Tue Jul 13 2021
.SYNOPSIS...
The Inland Northwest will continue hot and dry through Wednesday
with afternoon temperatures in the middle 90s to around 100 in
areas. Thursday and Friday should be cooler with mid 80s to low
90s as cooler air comes off the Pacific. Increased wind Wednesday
and Thursday will raise fire concerns. Smoke from fires in the
Blue Mountains and southern Nez Perce county will likely plague
far southeast Washington and the Lewiston area the next several
days. Skies will appear more hazy as smoke along the Canadian
border moves into central Washington Tuesday.
&&
.DISCUSSION...
Tuesday: The minor wave that caused some thunderstorms overnight
across northern parts of eastern Washington will move out of the
Idaho Panhandle this afternoon. There will be a slight chance of
some showers mainly north of Coeur d'Alene to the Canadian border.
Thunder potential looks to be limited but there could be a
lightning strike or two along the Montana border this afternoon.
We'll keep cranking up the heat today with more widespread near
100 degree temperatures continuing heat related health concerns.
Smoke and haze from various fire sources across the region will be
a fixture in the area for a while and come and go depending on
weather systems moving through the region. The more active fires
in the Idaho Panhandle and Blue Mountains of Washington will
likely produce the highest concentrations of smoke.
Wednesday into Wednesday night:
Fire Weather Watch for Increased Winds and Low Relative Humidity
highlight added for Wednesday and Thursday.
As we transition to cooler weather we'll experience an increase in
winds along with heat and dryness raising fire concerns further
during this transition. New and existing fires will experience
likely more conducive burning conditions unfortunately. Increasing
winds are expected over the region especially in the afternoon
and evening Wednesday. Stronger and gusty winds will especially
hit the east slope Cascade valleys and west Central Basin. The
Spokane Area and Palouse will be on the edge of stronger winds but
they will be mentioned in the watch for caution of this event.
Stronger winds will move in on Thursday. Relative humidity starts
to come up Thursday but not enough to raise concern with these
winds.
Thursday through Monday: A cool down will begin Thursday as the
ridge shifts eastward and the low off the northern BC coast starts
to slide down the coastline. This will put the Pacific Northwest
in an overall southwest flow aloft over the next week.
Temperatures will cool into the low to mid 90s Thursday and then
into the mid to upper 80s for Friday and Saturday as the low
continues to slide down the coast. Models and their ensembles then
have the low remaining quasi-stationary around Vancouver island
through at least the beginning of next week as the 4 corners high
pressure becomes highly amplified to our east. Models have the
trough migrating slightly westward Saturday night into Sunday
which would allow temperatures by the end of the weekend into
early next week to warm back into the mid 90s. However, with this
still being 5 to 6 days away, there is pretty low confidence in
how this trough will evolve.
Critical fire weather conditions will be possible on Thursday as
gusts 25 to 30 mph across Cascade gaps into the Basin and the
Spokane area will be combined with minimum relative humidites in
the mid-teens. Winds will be breezy again on Friday, but cooler
temperatures will allow for relative humidites to raise above
fire weather thresholds. /vmt
&&
.AVIATION...
06Z TAFS: The main challenge with TAFs continues to be
forecasting where the wildfire smoke will go. There is good
confidence LWS will continue to be impacted by smoke through
Tuesday. Fires near this terminal are expected to become more
active in the afternoon with smoke thickening at KLWS through the
evening. A shortwave trough of lower pressure will push across the
region this evening. Isolated thunderstorm activity is expected
over northeast WA to the higher terrain over into the Northern
Panhandle. Northerly flow on the back edge of the shortwave is
expected to bring down higher altitude smoke from BC into eastern
Washington and the northern Idaho Panhandle Tuesday with smoke and
haze expected to increase by the afternoon. Haze from smoke on
Tuesday is not expected to reduce surface visibility below 6SM for
most air fields except KLWS.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 98 65 98 62 90 57 / 0 0 0 0 0 0
Coeur d'Alene 96 62 98 60 89 61 / 0 0 0 0 0 0
Pullman 93 59 94 56 86 52 / 0 0 0 0 0 0
Lewiston 103 70 104 68 96 60 / 0 0 0 0 0 0
Colville 100 58 99 55 94 58 / 0 0 0 0 0 0
Sandpoint 93 57 95 54 89 52 / 0 0 0 0 0 0
Kellogg 92 68 94 65 87 55 / 0 0 0 0 0 0
Moses Lake 103 64 101 58 94 58 / 0 0 0 0 0 0
Wenatchee 101 70 98 66 90 63 / 0 0 0 0 0 0
Omak 104 68 103 63 95 59 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Heat Advisory until 8 PM PDT Wednesday for Coeur d'Alene Area-
Idaho Palouse-Lewiston Area.
WA...Heat Advisory until 8 PM PDT Wednesday for Lower Garfield and
Asotin Counties-Moses Lake Area-Northeast Mountains-
Okanogan Highlands-Okanogan Valley-Spokane Area-Upper
Columbia Basin-Washington Palouse-Waterville Plateau-
Wenatchee Area.
Fire Weather Watch from Wednesday afternoon through Thursday
evening for East Washington Central Cascade Valleys (Zone
677)-East Washington Northern Columbia Basin (Zone 673)-
East Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 12, 9:40 PM PDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 940 PM PDT Mon Jul 12 2021 WAZ042-140445- East Slopes Northern Cascades- 940 PM PDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY No hazardous weather is expected at this time. IDZ002-003-WAZ032>038-041-043-044-140445- Coeur d'Alene Area-Idaho Palouse- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 940 PM PDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Heat will continue through Wednesday. Dry and hot conditions will be accompanied with breezes at times. Fire danger will continue even though temperatures cool later in the week. IDZ001-004-026-027-WAZ031-140445- Northern Panhandle-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- 940 PM PDT Mon Jul 12 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TONIGHT Hot and dry conditions will likely continue to aggravate fires in the region. Smoke will impact air quality at times to unhealthy levels. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Hot and dry conditions will likely continue to aggravate fires in the region. Smoke will impact air quality at times to unhealthy levels.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:10 PM PDT | Special Weather Statement | OTX | Ferry | 50 min |
| Jul 12, 8:23 PM PDT | Special Weather Statement | OTX | 97 min | |
| Jul 13, 2:27 PM PDT | Red Flag Warning | OTX | 57 hr |
Nearby
Fire Weather Watches in Washington, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.